Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Oct 27, 2018, 3:24 PM EDT for 16 counties in Kentucky. It took effect at Oct 28, 2018, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 3:24 PM EDT (19:24 UTC)
- In effect from
- Oct 28, 2018, 12:00 PM EDT
- Expired
- Oct 28, 2018, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS73 KJKL 271924 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 324 PM EDT Sat Oct 27 2018 ...Cold Front to Bring Gusty Westerly Winds to Eastern Kentucky... .A cold front will push through Kentucky on Sunday bringing westerly winds that will gust from 40 to 45 mph at times. Expect the winds to persist ahead of and behind the front through late Sunday afternoon. KYZ044-050>052-058>060-068-069-079-080-083-084-108-111-114-280900- /O.NEW.KJKL.WI.Y.0003.181028T1600Z-181028T2300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Campton, Beattyville, and Booneville 324 PM EDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect from noon to 7 PM EDT Sunday. * Expect westerly winds to be on the increase by noon on Sunday and continue into late Sunday afternoon before decreasing during Sunday evening. * West winds will gust up to 40 to 45 mph at times. * Winds this strong will be enough to blow around loose lawn items and trash cans. Be sure to secure any items that may be subject to be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ SHALLENBERGER
4 follow-up statements
018 WWUS73 KJKL 271955 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Jackson KY 355 PM EDT Sat Oct 27 2018 ...Cold Front to Bring Gusty Westerly Winds to Eastern Kentucky... .A cold front will push through Kentucky on Sunday bringing westerly winds that will gust from 40 to 45 mph at times. Expect the winds to persist ahead of and behind the front through late Sunday afternoon. KYZ044-050>052-058>060-068-069-079-080-083-084-108-111-114-280900- /O.COR.KJKL.WI.Y.0003.181028T1600Z-181028T2300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Campton, Beattyville, and Booneville 355 PM EDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect from noon to 7 PM EDT Sunday. * Expect westerly winds to be on the increase by noon on Sunday and continue into late Sunday afternoon before decreasing during Sunday evening. * West winds will gust up to 40 to 45 mph at times. * Winds this strong will be enough to blow around loose lawn items and trash cans. Be sure to secure any items that may be subject to be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that gusty winds of 40 to 57 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ SHALLENBERGER
075 WWUS73 KJKL 280823 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 423 AM EDT Sun Oct 28 2018 KYZ044-050>052-058>060-068-069-079-080-083-084-108-111-114-281600- /O.CON.KJKL.WI.Y.0003.181028T1600Z-181028T2300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Campton, Beattyville, and Booneville 423 AM EDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * West winds will increase by this afternoon, and then decrease this evening. * A few gusts will reach 40 to 45 mph. * Winds this strong will be enough to blow around loose lawn items and trash cans. Be sure to secure any items that may be subject to getting blown around. It may also be difficult to drive high profile vehicles such as vans and trucks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that gusty winds of 40 to 57 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ HAL
234 WWUS73 KJKL 281914 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 314 PM EDT Sun Oct 28 2018 KYZ044-050>052-058>060-068-069-079-080-083-084-108-111-114-282300- /O.CON.KJKL.WI.Y.0003.000000T0000Z-181028T2300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Campton, Beattyville, and Booneville 314 PM EDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * West winds will continue to increase through the rest of the afternoon, and then decrease this evening. * A few gusts will reach 40 to 45 mph. * Winds this strong will be enough to blow around loose lawn items and trash cans. Be sure to secure any items that may be subject to getting blown around. It may also be difficult to drive high profile vehicles such as vans and trucks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that gusty winds of 40 to 57 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ HAL/DJ
439 WWUS73 KJKL 282300 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 700 PM EDT Sun Oct 28 2018 KYZ044-050>052-058>060-068-069-079-080-083-084-108-111-114-290000- /O.EXP.KJKL.WI.Y.0003.000000T0000Z-181028T2300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Campton, Beattyville, and Booneville 700 PM EDT Sun Oct 28 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Look for westerly winds to slowly diminish this evening. Wind gusts as high as 40 mph are no longer anticipated across the area, though some gusts to 30 mph will likely hold on for another couple of hours. $$ GREIF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Oct 27, 1:29 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 27, 1:29 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 129 PM EDT Sat Oct 27 2018 .UPDATE... Issued at 130 PM EDT SAT OCT 27 2018 Issued an update to the grids to input the latest observations and trend them through the afternoon hours. UPDATE Issued at 1100 AM EDT SAT OCT 27 2018 Issued an update to the forecast to input the latest observations and trend them into the rest of the day. Temperature diurnal ranges will be small today with extensive cloud cover as temps will only warm into the upper 40s. Adjusted pops slightly through the rest of today for the upslope component. This will bring an end to the precip a bit earlier to the southern I-75 corridor and west. UPDATE Issued at 809 AM EDT SAT OCT 27 2018 Occasional light rain and drizzle were occurring over much of the area early this morning, and will be commonplace today, especially over the northeastern portion of the forecast area. Other than blending obs into the forecast, no substantive changes were made. && .SHORT TERM...(Today through Sunday) Issued at 459 AM EDT SAT OCT 27 2018 An active pattern is in place during the period, with a large scale eastern CONUS trough evolving. It is supporting surface low pressure, with one center just to our north, and another along the Mid Atlantic coast becoming the main system as it heads north. The heaviest precip will be associated with the developing coastal system, while lighter rain affects our area as the upper trough axis approaches. The best shot at rain for the area as a whole will be this afternoon with the passage of the upper trough. As this initial system departs tonight, a break in precip is expected. However, a quick moving clipper type system dropping into the large scale trough will pass to our north on Sunday. This will bring brief warm air advection and an increase in showers, as well as temperatures likely topping 60 degrees. This is quickly followed by the system's cold front and it's potential for showers. The best chance at rain from the clipper system is in the afternoon in the northeast part of the area. .LONG TERM...(Sunday night through Friday) Issued at 459 AM EDT SAT OCT 27 2018 The extended forecast will begin as an upper level trough, coincident with a surface low pressure system, progresses to the northeast of Kentucky. Upper level ridging and surface high pressure will build in later on Monday through Tuesday evening, ushering in drier conditions. A cold front will then approach the Commonwealth later on Tuesday, increasing chances for showers midweek through Thursday. The models are coming into slightly better agreement with this system as compared to previous runs. However, the ECMWF is still a bit more progressive with the cold front and associated QPF than the GFS solution. Therefore, uncertainty remains with the timing of frontal passage and precipitation amount. Because of this, did not stray from the Superblend solution at this time. Another surface front is slated to make its way across Kentucky for the end of the work week, keeping chances for showers in the forecast through the end of the long term. High temperatures on Monday will be in the upper 50s, with some areas in the Cumberland Basin region reaching near 60 degrees. With the help of surface high pressure and upper level ridging setting in Monday into Tuesday, highs will increase to generally be near 70 degrees Tuesday and Wednesday. High temps will then decrease to below the seasonal norm Thursday through Friday due to frontal passage. Lows Monday morning will be in the low 40s. Have included the possibility of a ridge/valley temperature split Tuesday morning, with valleys dropping to the upper 30s, due to clear skies and light winds. Wednesday morning will be the warmest morning of the extended period, with lows in the mid 50s. Low temps will then decrease to below normal by Friday morning. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 130 PM EDT SAT OCT 27 2018 Expect some IFR conditions and below across the area. Some MVFR has been present as well. The low level cloud cover associated with the upper low that is slowly lifting northeastward out of the area will persist into this evening. With this, expect cigs to slowly be on the rise and rainfall coming to an end. With this, vis will also be improving. The passage of the trough will indicate winds to shift to the west as some gusts up to 20 knots are possible across the area this evening as well as tomorrow afternoon. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SHALLENBERGER SHORT TERM...HAL LONG TERM...CGAL AVIATION...SHALLENBERGER
Hazardous weather outlook, Oct 27, 5:03 AM EDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 503 AM EDT Sat Oct 27 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 503 AM EDT Sat Oct 27 2018 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. HAL
Nearby
Wind Advisories in Kentucky, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.